Alert archive / Wisconsin / River Flood Warnings in 2017
River Flood Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at May 18, 2017, 9:51 AM CDT for Marathon County, Wisconsin. It took effect at May 18, 2017, 2:30 PM CDT. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2017, 9:51 AM CDT (14:51 UTC)
- In effect from
- May 18, 2017, 2:30 PM CDT
- Expired
- May 20, 2017, 7:00 PM CDT
- In force
- 53 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Rothschild (ROTW3).
- Action stage
- 18 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
519
WGUS43 KGRB 181451
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CDT Thu May 18 2017
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Wisconsin River at Rothschild affecting Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
WIC073-190551-
/O.NEW.KGRB.FL.W.0020.170518T1930Z-170521T0000Z/
/ROTW3.1.ER.170518T1930Z.170519T0600Z.170520T0600Z.NO/
951 AM CDT Thu May 18 2017
The National Weather Service in Green Bay has issued a
* Flood Warning For
the Wisconsin River at Rothschild.
* At 9:00 AM Thursday the stage was 23.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 26.0 feet by after midnight tomorrow. The river will
fall below flood stage by early Saturday morning.
* At 25.0 feet, A public boat landing on the west side of the river
is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$3 follow-up statements
944
WGUS83 KGRB 190152
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
852 PM CDT Thu May 18 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Wisconsin River at Merrill affecting Marathon and Lincoln Counties
Wisconsin River at Rothschild affecting Marathon County
Yellow River at Babcock affecting Wood County
Wisconsin River below Alexander Reservoir affecting Lincoln County
Wisconsin River below Wausau affecting Marathon County
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC069-191652-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1510Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River below Alexander Reservoir.
* At 8:10 PM Thursday the stage was 1260 feet.
* Flood stage is 1259 feet.
* At 1259 feet, Widespread wooded lowland flooding downstream of the
dam. The river current downstream of the dam in Council Grounds
Park is fast.
&&
LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981
$$
WIC069-073-191652-
/O.EXT.KGRB.FL.W.0018.000000T0000Z-170521T1030Z/
/RRLW3.1.ER.170518T0941Z.170519T1800Z.170520T1630Z.NO/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River at Merrill.
* At 7:30 PM Thursday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 12.8 feet by
tomorrow early afternoon. The river will fall below flood stage
late Saturday morning.
* At 13.0 feet, Several feet of water may be covering area parks and
lowland in Merrill. Flood waters reach the base of the river
gaging station.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-191652-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0110Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River below Wausau.
* At 8:10 PM Thursday the stage was 1169 feet.
* Flood stage is 1167 feet.
* At 1169 feet, Up to 2 feet of water is surrounding an apartment in
the Oak Island Park area and a business in the DC Everest Park
area. Up to 2 feet of water may be surrounding homes along the Big
Rib River west of Wausau along Sherman Road .
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC073-191652-
/O.EXT.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170520T0000Z.170520T0651Z.NO/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Wisconsin River at Rothschild.
* At 8:00 PM Thursday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by after midnight tomorrow and
continue to rise to near 25.3 feet by tomorrow evening. The river
will fall below flood stage by early Saturday morning.
* At 25.0 feet, A public boat landing on the west side of the river
is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
WIC141-191652-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* At 7:00 AM Thursday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* At 13.0 feet, Riverside Park is flooded and there is widespread
lowland flooding in the area.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-191652-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0120Z/
/BBCW3.1.ER.170518T1509Z.170518T2300Z.170519T0720Z.NO/
852 PM CDT Thu May 18 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 7:30 PM Thursday the stage was 13.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
after midnight tomorrow.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland
and agricultural areas.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$406
WGUS83 KGRB 191007
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT Fri May 19 2017
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Babcock affecting Wood County
Wisconsin River below Alexander Reservoir affecting Lincoln County
Wisconsin River at Merrill affecting Marathon and Lincoln Counties
Wisconsin River below Wausau affecting Marathon County
Wisconsin River at Rothschild affecting Marathon County
Wisconsin River below Stevens Point affecting Portage County
Wisconsin River below Whiting Dam affecting Portage County
Yellow River at Pittsville affecting Wood County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC069-200107-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/ALXW3.1.ER.170518T0848Z.170518T1510Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Alexander Reservoir.
* At 4:10 AM Friday the stage was 1260 feet.
* Flood stage is 1259 feet.
* At 1259 feet, Widespread wooded lowland flooding downstream of the
dam. The river current downstream of the dam in Council Grounds
Park is fast.
&&
LAT...LON 4522 8977 4521 8970 4515 8971 4519 8981
$$
WIC069-073-200106-
/O.CON.KGRB.FL.W.0018.000000T0000Z-170521T1030Z/
/RRLW3.1.ER.170518T0941Z.170519T1800Z.170520T1630Z.NO/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River at Merrill.
* At 4:15 AM Friday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 12.8 feet by this
afternoon. The river will fall below flood stage tomorrow late
morning.
* At 13.0 feet, Several feet of water may be covering area parks and
lowland in Merrill. Flood waters reach the base of the river
gaging station.
&&
LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
4514 8972 4515 8971
$$
WIC073-200106-
/O.CON.KGRB.FL.W.0017.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.170518T1024Z.170519T0710Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Wausau.
* At 4:10 AM Friday the stage was 1169 feet.
* Flood stage is 1167 feet.
* At 1169 feet, Up to 2 feet of water is surrounding an apartment in
the Oak Island Park area and a business in the DC Everest Park
area. Up to 2 feet of water may be surrounding homes along the Big
Rib River west of Wausau along Sherman Road .
&&
LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967
$$
WIC073-200106-
/O.CON.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170519T0445Z.170520T0651Z.NO/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River at Rothschild.
* At 4:00 AM Friday the stage was 25.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to fall to below flood stage by
after midnight tomorrow.
* At 25.0 feet, A public boat landing on the west side of the river
is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
WIC097-200106-
/O.CON.KGRB.FL.W.0021.000000T0000Z-000000T0000Z/
/STPW3.1.ER.170519T0027Z.170519T0910Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Stevens Point.
* At 4:10 AM Friday the stage was 1077 feet.
* Flood stage is 1076 feet.
* At 1076 feet, There is widespread flooding of wooded lowland.
&&
LAT...LON 4458 8961 4450 8956 4448 8964 4458 8967
$$
WIC097-200106-
/O.CON.KGRB.FL.W.0022.000000T0000Z-000000T0000Z/
/WTGW3.1.ER.170519T0057Z.170519T0910Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Wisconsin River below Whiting Dam.
* At 4:10 AM Friday the stage was 1054 feet.
* Flood stage is 1053 feet.
* At 1053 feet, Widespread flooding in wooded land adjacent to the
river. Floodwaters approach homes in low lying areas on Park Drive
west of Plover.
&&
LAT...LON 4449 8954 4443 8953 4442 8973 4447 8973
$$
WIC141-200106-
/O.CON.KGRB.FL.W.0019.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170518T1200Z.000000T0000Z.UU/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Yellow River at Pittsville.
* Flood stage is 13.0 feet.
&&
LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
4438 9017 4453 9022
$$
WIC141-200106-
/O.EXT.KGRB.FL.W.0015.000000T0000Z-170520T0431Z/
/BBCW3.1.ER.170518T1509Z.170518T2300Z.170519T1031Z.NO/
507 AM CDT Fri May 19 2017
The Flood Warning continues for
The Yellow River at Babcock.
* At 4:15 AM Friday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...the river will fall below flood stage by tonight.
* At 14.0 feet, Widespread flooding is occurring in wooded lowland
and agricultural areas.
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$779
WGUS83 KGRB 200116
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 PM CDT Fri May 19 2017
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River at Rothschild AFFECTING Marathon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn Around...Do Not Drown.
&&
WIC073-200146-
/O.CAN.KGRB.FL.W.0020.000000T0000Z-170521T0051Z/
/ROTW3.1.ER.170518T1952Z.170519T0445Z.170519T1826Z.NO/
816 PM CDT Fri May 19 2017
The Flood Warning is cancelled for
The Wisconsin River at Rothschild.
* At 7:00 PM Friday the stage was 24.4 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 1:26 PM Friday.
* Forecast...the river will continue to fall to 21.4 feet by Sunday
morning.
* At 25.0 feet, A public boat landing on the west side of the river
is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at May 18, 6:47 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 18, 6:47 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 647 AM CDT Thu May 18 2017 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 418 AM CDT Thu May 18 2017 The unseasonably strong upper system that produced severe thunderstorms across parts of the area yesterday afternoon and evening will weaken as it moves off into the upper ridge over the northeastern United States. As it does so, the surface system will quickly exit bringing the showers to an end during the afternoon hours. Heavy rain is possible for awhile this morning across the far north. It will turn much colder from north to south today as the cold front goes by, with steady or falling temperatures in most areas. Surface high pressure will build in quickly tonight as a an upper ridge approaches from the west. The models forecast very dry air to accompany the high, with precipitable water values of .15 to .25 inches being near record low values for this time of the year. With a cold start to the evening and clearing skies, temperatures should fall quickly in central and northcentral Wisconsin, with freezing temperatures possible. A frost advisory or freeze warning may be issued later today. A frost is not likely across eastern Wisconsin where winds will be slow to diminish and the warmth of the lake and bay will keep temperatures around 40F. Friday looks to be dry until late in the day. Increasing clouds will hold temperatures about 5 to 10 degrees below normal. .LONG TERM...Friday Night Through Wednesday Issued at 418 AM CDT Thu May 18 2017 A return to southerly flow aloft and a surface low approaching the state from the southwest will bring warmer temperatures and wet weather back to the area. Daytime high temperatures are expected to gradually warm to near normal by Monday, before cooler air moves in behind a passing up upper level trough. There is a chance for showers starting Friday night, ahead of the approaching surface low. Thunderstorms are possible Saturday afternoon and evening. Rain chances drop off after Saturday night with the arrival of the dry slot. Model QPF fields vary, so there are mainly just slight chance PoPs through the early part of next week. && .AVIATION...for 12Z TAF Issuance Issued at 647 AM CDT Thu May 18 2017 Showers will end from west to east today as a cold front moves across the region. IFR and MVFR conditions will improve to VFR by dusk in most areas, with clear skies expected tonight. Frost is possible on aircraft early friday morning northwest of a Stevens Point to Iron Mountain line. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MG AVIATION.......RDM
Hazardous weather outlook, May 18, 3:49 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 349 AM CDT Thu May 18 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 349 AM CDT Thu May 18 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Showers will end from west to east today, but many streams and rivers are likely to run high due to the recent rainfall. A frost or freeze is possible tonight across northcentral and parts of central Wisconsin. A frost advisory or freeze warning may be issued later today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms with heavy rain are possible Saturday afternoon and evening but the threat of severe storms appears low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-190900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 349 AM CDT Thu May 18 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A strong cold front moving south across the area today will produce an abrupt wind shift to the north and could create conditions hazardous to mariners. A period of gale force winds are possible north of Sturgeon Bay. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms Saturday afternoon and evening. RDM/MG
In the hours before
Local storm report, May 18, 5:45 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST NEW LONDON 44.38N 88.75W
05/17/2017 M58 MPH WAUPACA WI TRAINED SPOTTER
NO DAMAGE NOTED. TIME ESTIMATED.
&&
MGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 17, 7:44 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Oneida | 29 min |
| May 17, 7:59 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 61 min |
| May 17, 8:10 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida, Vilas | 37 min |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:15 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 17, 8:22 PM CDT | Special Marine Warning | GRB | 113 min | |
| May 17, 8:37 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon, Portage, Wood | 12 hr |
| May 17, 8:39 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 31 min |
| May 17, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waushara, Wood | 44 min |
| May 17, 9:01 PM CDT | River Flood Warning | GRB | Wood | 51 hr |
| May 17, 9:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 16 min |
| May 17, 9:26 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more | 49 min |
| May 17, 9:34 PM CDT | Special Marine Warning | GRB | 116 min | |
| May 17, 10:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more | 61 min |
| May 17, 10:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 28 min |
| May 17, 10:48 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 42 min |
| May 17, 11:20 PM CDT | Special Marine Warning | GRB | 85 min | |
| May 18, 4:01 AM CDT | Gale Warning | GRB | 17 hr | |
| May 18, 4:01 AM CDT | Small Craft Advisory | GRB | 24 hr | |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| May 18, 4:51 AM CDT | River Flood Advisory | GRB | Marinette | 36 hr |
| May 18, 5:29 AM CDT | Areal Flood Warning | GRB | Marathon | 12 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Lincoln | 62 hr |
| May 18, 6:37 AM CDT | River Flood Warning | GRB | Marathon | 4 days |
| May 18, 6:46 AM CDT | River Flood Warning | GRB | Lincoln, Marathon | 62 hr |
| May 18, 7:29 AM CDT | River Flood Warning | GRB | Wood | 27 hr |
| May 18, 2:50 PM CDT | Frost Advisory | GRB | Marathon, Marinette, Menominee, Oconto, Portage, Shawano and 3 more | 17 hr |
| May 18, 2:50 PM CDT | Freeze Warning | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more | 17 hr |
Nearby
River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.